Alert archive / Connecticut / Tornado Warnings in 2009
Tornado Warning 10, NWS New York, NY
NWS New York, NY issued this tornado warning at Jul 31, 2009, 3:38 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 32 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2009, 3:38 PM EDT (19:38 UTC)
- Expired
- Jul 31, 2009, 4:10 PM EDT
- In force
- 32 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 77 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 3:38 PM EDT | TSTM WND DMG | Middletown, CT | WIRES DOWN AT 177 RANDOLPH ROAD. |
| Jul 31, 3:40 PM EDT | TSTM WND DMG | Naugatuck, CT | MANY TREES DOWN THROUGHOUT TOWN. |
| Jul 31, 3:45 PM EDT | TSTM WND DMG | Waterbury, CT | MANY TREE BRANCHES DOWN IN THE VICINITY OF 50 THOMPSON AVENUE. |
| Jul 31, 4:05 PM EDT | TSTM WND DMG | Meriden, CT | MAIN STREET CLOSED DUE TO DOWNED TREES ON ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 1:18 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KOKX 311938
TOROKX
CTC007-009-312030-
/O.NEW.KOKX.TO.W.0010.090731T1938Z-090731T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
338 PM EDT FRI JUL 31 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 430 PM EDT...
* AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
NAUGATUCK...MOVING EAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
CHESHIRE BY 350 PM...
WALLINGFORD BY 355 PM...
MERIDEN BY 400 PM...
DURHAM...MIDDLETOWN AND 6 MILES SOUTH OF PORTLAND BY 410 PM...
EAST HADDAM AND 7 MILES SOUTH OF EAST HAMPTON BY 425 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4160 7293 4157 7294 4157 7288 4156 7287
4158 7285 4156 7282 4158 7280 4158 7276
4160 7275 4159 7246 4155 7244 4136 7248
4143 7316 4156 7314 4157 7310 4161 7305
TIME...MOT...LOC 1938Z 276DEG 31KT 4151 7302
$$
JMC1 follow-up statement
000
WWUS51 KOKX 312010
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
410 PM EDT FRI JUL 31 2009
CTC007-009-312016-
/O.CAN.KOKX.TO.W.0010.000000T0000Z-090731T2030Z/
MIDDLESEX CT-NEW HAVEN CT-
410 PM EDT FRI JUL 31 2009
...THE TORNADO WARNING FOR NORTHERN NEW HAVEN AND MIDDLESEX COUNTIES
IS CANCELLED...
ROTATION IN THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED
SIGNIFICANTLY AND A TORNADO IN NO LONGER EXPECTED. THIS LINE OF
STORMS HOWEVER REMAINS DANGEROUS...AND IS CAPABLE OF PRODUCING WINDS
IN EXCESS OF 60 MPH AND TORRENTIAL RAIN. A SEVERE THUNDERSTORM
WARNING REMAINS IN EFFECT FOR THIS LINE OF STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4160 7293 4157 7294 4157 7288 4156 7287
4158 7285 4156 7282 4158 7280 4158 7276
4160 7275 4159 7246 4155 7244 4136 7248
4143 7316 4156 7314 4157 7310 4161 7305
TIME...MOT...LOC 2006Z 276DEG 31KT 4148 7270
$$
JMCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this tornado warning went out at Jul 31, 3:14 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 31, 3:14 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
314 PM EDT FRI JUL 31 2009
.SYNOPSIS...
LOW PRESSURE WEST OF THE APPALACHIANS WILL MOVE ACROSS THE REGION
TONIGHT...PRODUCING HEAVY RAIN AND THUNDERSTORMS. HIGH PRESSURE
BUILDS THROUGH THE REGION SATURDAY...MOVING OFFSHORE SATURDAY
NIGHT. ANOTHER FRONTAL SYSTEM WILL MOVE ACROSS THE REGION LATE
SUNDAY THROUGH MONDAY MORNING...FOLLOWED BY WEAK HIGH PRESSURE ON
MONDAY. A SERIES OF FRONTAL BOUNDARIES WILL IMPACT THE REGION
DURING THE NEW WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THUNDERSTORM WATCH #644 REMAINS IN EFFECT FOR THE ENTIRE
CWA THROUGH 9 PM THIS EVENING.
SHOWERS AND TSTMS WILL MOVE ACROSS THE REGION THIS EVENING. TWO
AREAS OF LOW PRES OF CONCERN...AS BASED ON LATEST MSAS ANALYSIS.
THE FIRST AREA IS NORTH OF NYC...PRODUCING THE FIRST ROUND OF
STORMS. THE SECOND AREA OF SFC LOW PRES AND A STRONG MID-LEVEL
SHORTWAVE IS WEST OF THE APPALACHIANS AND WILL MOVE THROUGH THE
TRI-STATE REGION LATER THIS EVENING...GENERALLY BETWEEN 9 PM AND
MIDNIGHT. HUMID ATMOSPHERE IN PLACE WITH SFC DEWPOINTS IN THE 70S
AND PWATS OVER 2 INCHES. HPC QPF FCST OF 1.5 TO 2 INCHES...AND GFS
QPF FCST AROUND 2 INCHES AS WELL. WILL KEEP FLASH FLOOD WATCH UP
FOR ENTIRE CWA...BUT WILL END IT AT 08Z SAT...CUTTING IT BACK FROM
12Z SAT...AS THE HEAVIEST PRECIP WILL BE EAST OF THE REGION BY
THEN.
AS FOR SEVERE THREAT...ML MUCAPE VALUES GENERALLY 1500-2000 J/KG
ALONG WITH A LIFTED INDEX CLOSE TO -4C. RADAR IMG SHOWING LINE OF
STRONG TO LOCALLY SEVERE TSTMS TRACKING THROUGH THE WESTERN THIRD
OF THE CWA. NAM12 SOUNDING SHOWING GOOD WIND SHEAR THROUGH EARLY
AFTERNOON...BUT THEN VERTICAL WIND PROFILE BECOMES UNIDIRECTIONAL.
THE BEST CHANCES FOR ANY ISOLATED TORNADOES WILL GENERALLY BE
THROUGH LATE AFTERNOON/EARLY EVENING...THEN WILL LOOK FOR GENERAL
SEVERE STORMS DURING THE EVENING HOURS.
THE SECOND AREA OF LOW PRES WILL QUICKLY MOVE THROUGH THE
REGION...AND PRECIP WILL TAPER OFF FROM WEST TO EAST AFTER
MIDNIGHT. LOWS WILL GENERALLY DROP INTO THE MID 60S TO AROUND 70.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
HIGH PRES BUILDING THROUGH THE REGION ON SAT WILL KEEP THE AREA
DRY AND MILD. HUMIDITY LEVELS WILL DROP A BIT BEHIND THE PASSAGE
OF THE COLD FRONT EARLY SAT MORNING...AS SFC DEWPOINTS WILL BE IN
THE MID TO UPPER 60S. HIGHS SAT WILL TOP OFF IN THE MID TO UPPER
80S...COOLER AT COASTAL LOCATIONS.
ANOTHER FRONTAL BOUNDARY APPROACHES LATE SAT NIGHT...MOVING
THROUGH THE REGION DURING THE DAY SUN...DEPARTING SUN NIGHT. WILL
ONLY CARRY CHANCE POPS FOR NOW...AS CONFIDENCE LOW ON TIMING OF
PRECIP. FOR NOW...LOOKS LIKE AFTERNOON CONVECTION...AND CHANCE
POPS WILL COVER THIS BEST. THERE IS MODEL DISCREPANCY...AS THE GFS
HAS A CLOSED LOW TRACKING THROUGH THE REGION SUN NIGHT...WHEREAS
THE NAM HAS AN OPEN WAVE. HIGHS ON SUN WILL BE IN THE LOW TO MID
80S. ZONAL FLOW SETS UP BEHIND THE DEPARTING FRONT FOR MON...BUT
WILL KEEP CHANCE POPS IN THE FCST AS A WEAK SFC TROUGH...POSSIBLY
AIDED WITH A WEAK UPPER LEVEL DISTURBANCE...MAY TOUCH OFF SOME
AFTERNOON CONVECTION.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
FOLLOWED HPC GUIDANCE FOR THE LONG TERM PERIOD.
A SERIES OF FRONTAL BOUNDARIES WILL IMPACT THE REGION NEXT WEEK.
FOR NOW...HAVE NO HIGHER THAN CHANCE POPS EACH DAY. HIGH PRES
TRIES TO BUILD INTO THE AREA LATE IN THE WEEK...BRINGING LOWER
HUMIDITY WITH IT.
TEMPERATURES ARE FORECAST TO BE SLIGHTLY BELOW NORMAL THROUGH THE
PERIOD.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
THUNDERSTORMS BECOME MORE WIDESPREAD EARLY IN THE FORECAST PERIOD.
POTENTIAL FOR SOME OF THE STORMS TO PRODUCE STRONG GUSTY
WINDS...POSSIBLY APPROACHING SEVERE LIMITS...THROUGH EARLY THIS
EVENING. IFR CONDITIONS LIKELY IN THE THUNDERSTORMS. COASTAL
TERMINALS...IFR TO MVFR IN FOG AHEAD OF THE DEVELOPING CONVECTION.
WITH THE FRONTAL BOUNDARY EXPECTED TO PUSH OFF THE COAST BY LATE
THIS EVENING WINDS SHIFT TO THE WEST...THEN NORTHWEST TO NORTH
WITH IMPROVING CONDITIONS. WITH OUTLYING AREA WINDS BECOMING LIGHT
OVERNIGHT SOME MVFR VISIBILITIES IN FOG POSSIBLE...SOME
UNCERTAINTY IF THIS WILL OCCUR...DEPENDENT ON HOW QUICKLY THE
DRIER AIR MOVES IN. VFR AFTER 12Z SATURDAY...AND WITH LIGHT FLOW
COASTAL TERMINALS WILL LIKELY COME AROUND TO SEA BREEZE DIRECTIONS.
OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...SAT-SAT NIGHT...VFR.
SUN-SUN NIGHT...SUB-VFR IN AFTERNOON/NIGHTTIME SHOWERS/TSTMS. MON...OCNL
SUB-VFR IN PERIODIC SHOWERS/TSTMS. TUE-WED...OCNL SUB VFR IN
SCATTERED SHOWERS AND TSTMS.
&&
.MARINE...
SHOWERS AND TSTMS WILL MOVE THROUGH THE WATERS TONIGHT...
PRODUCING WIND GUSTS OVER 35 KT...FREQUENT LIGHTNING AND
TORRENTIAL DOWNPOURS. SUSTAINED WINDS WILL GENERALLY AVERAGE 10-15
KT...BUT THERE MAY BE SOME 25 KT GUSTS NOT PRODUCED BY TSTMS. SEAS
ON THE OCEAN WILL AVERAGE 4-6 FT...BUILDING TO 5-7 FT LATER
TONIGHT...GRADUALLY SUBSIDING THROUGH SAT MORNING. SCA FOR
HAZARDOUS SEAS WILL BE UP FOR ALL WATERS THROUGH 18Z SAT...THEN
WILL BE UP THROUGH 02Z SUN FOR THE 2 EASTERN OCEAN WATERS.
SOUTHERLY FLOW MAY BUILD SEAS TO CLOSE TO 5 FT AGAIN SUNDAY INTO
SUNDAY NIGHT. OTHERWISE...MAIN MARINE HAZARD WILL BE TSTMS DURING
THIS TIME FRAME AND ALSO ON TUE.
&&
.HYDROLOGY...
FLASH FLOOD WATCH REMAINS UP THROUGH 08Z SAT. WITH PWATS AROUND 2
INCHES...STRONG LOW LEVEL JET AND POTENT 5H/7H VORT PROGGED ACROSS
THE AREA HAVE SOLID POTENTIAL FOR 1.5 TO 2 INCH WIDESPREAD
RAINFALL WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 4 INCHES.
APPEARS AXIS OF HEAVIEST RAINFALL WILL RUN FROM NYC TO SE CT...BUT
WILL ULTIMATELY BE DEPENDENT ON EXACT TRACK OF 5H/7H VORT.
HEAVIEST RAIN SHOULD TAPER OFF FROM SW TO NE STARTING LATE IN THE
EVENING SW AND ENDING AFTER MIDNIGHT TONIGHT.
WITH HPC QOF SHOWING POTENTIAL FOR 1.75-2.25 INCHES OF RAIN TO
FALL IN A 3 HR PERIOD AND 3 HR FFG GENERALLY 2 INCHES OR LESS (AND
WITH POTENTIAL FOR RAINFALL RATES OF 2 INCHES AN HOUR) COULD SEE
WIDESPREAD FLASH FLOODING ALONG THE AXIS OF HEAVY RAINFALL.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005>012.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>081.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002>006-011.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM EDT
SATURDAY FOR ANZ355.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM EDT
SATURDAY FOR ANZ350-353.
&&
SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...MET
MARINE...MPS
HYDROLOGY...MPSHazardous weather outlook, Jul 31, 1:34 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 134 PM EDT FRI JUL 31 2009 CTZ005>012-NJZ002>006-011-NYZ067>074-078-079-011000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 134 PM EDT FRI JUL 31 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...SEVERE THUNDERSTORM WATCH 644 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075>077-080-081-011000- KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 134 PM EDT FRI JUL 31 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...SEVERE THUNDERSTORM WATCH 644 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. THERE IS ALSO A HIGH RISK OF RIP CURRENTS AT ATLANTIC BEACHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-011000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 134 PM EDT FRI JUL 31 2009 ...SEVERE THUNDERSTORM WATCH 644 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MPS
In the hours before
Special weather statement, Jul 31, 1:54 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 154 PM EDT FRI JUL 31 2009 NYZ067>070-311845- NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND- 154 PM EDT FRI JUL 31 2009 ...STRONG THUNDERSTORM WILL IMPACT PUTNAM...ROCKLAND...SOUTHEASTERN ORANGE AND WESTCHESTER COUNTIES... AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREENWOOD LAKE...OR NEAR WARWICK...AND MOVING NORTHEAST AT 25 MPH. PEOPLE IN PUTNAM...ROCKLAND...SOUTHEASTERN ORANGE AND WESTCHESTER COUNTIES...INCLUDING GREENWOOD LAKE...WARWICK...MONROE...HARRIMAN... WEST POINT...PEEKSKILL AND COLD SPRING...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
Special weather statement, Jul 31, 2:25 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 225 PM EDT FRI JUL 31 2009 NJZ003-NYZ069-070-311915- BERGEN-NORTHERN WESTCHESTER-ROCKLAND- 225 PM EDT FRI JUL 31 2009 ...DEVELOPING THUNDERSTORMS WILL IMPACT NORTHWESTERN BERGEN... ROCKLAND AND WESTCHESTER COUNTIES... AT 224 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR SUFFERN...AND MOVING EAST AT 20 MPH. PEOPLE IN NORTHWESTERN BERGEN...ROCKLAND AND WESTCHESTER COUNTIES... INCLUDING SUFFERN...SLOATSBURG...MONSEY...NANUET...POMONA...NEW CITY...HAVERSTRAW AND OSSINING...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. JMC
Special weather statement, Jul 31, 2:25 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 225 PM EDT FRI JUL 31 2009 CTZ005-006-009-010-311930- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- 225 PM EDT FRI JUL 31 2009 ...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD AND SOUTHERN NEW HAVEN COUNTIES... AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SEYMOUR TO NEW CANAAN...MOVING EAST AT 15 MPH. INTENSE CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. NV
Local storm report, Jul 31, 2:35 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
235 PM EDT FRI JUL 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND DMG MIDDLETOWN 41.45N 74.42W
07/31/2009 ORANGE NY PUBLIC
6 TREES SNAPPED IN BACKYARD OF 113 CURBYTOWN ROAD.
&&
RCSpecial weather statement, Jul 31, 2:49 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 249 PM EDT FRI JUL 31 2009 CTZ005-009-NJZ003>005-NYZ069>071-073-311945- BERGEN-BRONX-EASTERN PASSAIC-ESSEX-NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER- 249 PM EDT FRI JUL 31 2009 ...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...FAIRFIELD... NORTHERN ESSEX...PASSAIC...ROCKLAND AND WESTCHESTER COUNTIES... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OSSINING TO EAST HANOVER...AND MOVING EAST AT 35 MPH. PEOPLE IN BERGEN...BRONX...FAIRFIELD...NORTHERN ESSEX...PASSAIC... ROCKLAND AND WESTCHESTER COUNTIES...INCLUDING FAIRFIELD...NANUET... WAYNE...NEW CITY...HAVERSTRAW...PEARL RIVER...HAWTHORNE...OSSINING... CALDWELL AND RIDGEWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. JMC
Special weather statement, Jul 31, 3:21 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 321 PM EDT FRI JUL 31 2009 CTZ005>007-009-010-312015- NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- 321 PM EDT FRI JUL 31 2009 ...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...MIDDLESEX AND NEW HAVEN COUNTIES... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODBURY CENTER TO RIDGEFIELD...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF SOUTHBURY TO 8 MILES NORTH OF NEW CANAAN...AND MOVING SOUTHEAST AT 20 MPH. PEOPLE IN FAIRFIELD...MIDDLESEX AND NEW HAVEN COUNTIES...INCLUDING RIDGEFIELD...BETHEL...NEWTOWN...SOUTHBURY...GEORGETOWN...WILTON... WATERBURY...MONROE...NAUGATUCK AND WESTPORT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:17 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 58 min |
| Jul 31, 1:45 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 3 hr |
| Jul 31, 2:30 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 60 min |
| Jul 31, 2:36 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 54 min |
| Jul 31, 3:25 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 25 min |
| Jul 31, 3:33 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 57 min |
| Jul 31, 3:35 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 55 min |
| Jul 31, 4:27 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 63 min |
| Jul 31, 5:18 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 57 min |
Nearby
Tornado Warnings in Connecticut, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.